SciELO - Scientific Electronic Library Online

 
vol.62 issue4Assessment of intensivists' knowledge on abdominal compartment syndromeUse of sugammadex after neostigmine incomplete reversal of rocuronium-induced neuromuscular blockade author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Brasileira de Anestesiologia

Print version ISSN 0034-7094

Abstract

BARBOSA, Fabiano Timbó  and  CUNHA, Rafael Martins da. Case of anaphylaxis induced by rocuronium treated with sugammadex. Rev. Bras. Anestesiol. [online]. 2012, vol.62, n.4, pp. 540-542. ISSN 0034-7094.  http://dx.doi.org/10.1590/S0034-70942012000400007.

BACKGROUND AND OBJECTIVES: Anaphylaxis during anesthesia is a rare event that may occur in up to 1:20,000 cases and approximately 60% to 70% of these cases are secondary to the use of muscle relaxants, particularly succinylcholine and rocuronium. The aim of this report is to describe the treatment of a case of rocuronium-induced anaphylaxis with inadequate response to traditional therapy, and the case resolution after using sugammadex. CASE REPORT: A female patient, 62 years old, 72 kg, was referred to the surgical center for treatment of epidural hematoma following an accident at home. She was monitored with pulse oximetry, cardioscope, and blood pressure meter for non-invasive blood pressure (BP) measurement. The baseline data were: BP 138/80 mm Hg, heart rate (HR) 80 bpm, and oxygen saturation (SaO2) 100% on room air. Anesthesia was induced with propofol 70 mg, fentanyl 200 mg, and rocuronium 45 mg. After tracheal intubation, anaphylaxis non-responsive to conventional treatment was diagnosed. We chose the use of sugammadex 700 mg intravenously as an adjuvant agent. The patient had reversal of the anaphylactic reactions with improvement of hemodynamic profile and was operated and conducted to the intensive care unit. CONCLUSION: In this case, sugammadex was used to reverse the hemodynamic picture caused by rocuronium-induced anaphylaxis. However, it was not possible to identify the exact mechanism for the reversal.

Keywords : Anaphylaxis; Hypersensitivity; Neuromuscular Nondepolarizing Agents.

        · abstract in Portuguese | Spanish     · text in English | Portuguese | Spanish     · pdf in English | Spanish | Portuguese